MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; FENESTRATED BIPOLAR FORCEPS
Model Number 470205-19
Medical Device Problem Codes No Device Output (1435); Device Dislodged or Dislocated (2923); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fenestrated bipolar forceps instrument was analyzed, and failure analysis found the primary failure of expected condition to be related to the customer reported complaint.The part was returned with a reported complaint that does not affect functionality.When the instrument was tested on the in-house system, it was found to have zero lives remaining, and the end-of-life indicator had rotated to red.Review of the instrument logs did not yield any results.Once all instrument lives are exhausted, the system will no longer recognize the instrument, preventing further use.Failure analysis identified damaged conductor wire insulation at the yaw pulley.Although the internal conductor wires were exposed, there was no insulation fragmentation, and the wires were neither frayed nor fully broken.The instrument passed the electrical continuity test.Further inspection revealed no abnormally sharp or damaged components that could have contributed to the cable damage.The instrument was also found to have a dislodged pitch cable at the proximal end within the housing.A visual inspection of the backend revealed no cracked clamping pulley, input disk, or input shaft that could have caused the cable dislodgement.The probable root cause of damaged conductor wire insulation is attributed to damage from mechanical impact.Accidental drops of the instrument or inadvertent collisions with other instruments or hard surfaces during handling or usage can damage the insulation.The probable root cause is attributed to a loss of cable tension.A cracked clamping pulley and/or input shaft can cause the cable to become dislodged at the proximal end.When the clamping pulley and/or input shaft is cracked, the cable can dislodge as the input could "slip" with respect to its internal shaft causing the loss of cable tension.A cracked clamping pulley and/or input shaft can be caused by improper cleaning or sterilization techniques used during reprocessing.A dislodged cable at the proximal end can then result in the cable becoming derailed or loose at the distal end.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the fenestrated bipolar forceps instrument could not be used after being installed on the system.The procedure was aborted.No patient involvement with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25262573
Report Number2955842-2026-26144
Device Sequence Number14807534
Product Code NAY
UDI-Device Identifier00886874112359
UDI-Public(01)00886874112359(11)250522(10)K10250522(91)0002
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470205-19
Device Catalogue Number470205
Device Lot NumberK10250522 0437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown